Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Any thoughts on what to do to help out with dry and red eyes??

I didn't experience this side effect the first time so I'm not sure what to use.

thanks,

Share this post


Link to post
Share on other sites

I just used eye drops like clear eyes, worked well for me..

I think I'll just go for it and use the drops. Did this effect subside after you were done with Tane?

Share this post


Link to post
Share on other sites

I just used eye drops like clear eyes, worked well for me..

I think I'll just go for it and use the drops. Did this effect subside after you were done with Tane?

It did get better but my eyes are still kinda dry and red at times, nothing like they used to be though. I dont use drops anymore

Share this post


Link to post
Share on other sites

Hey there. I am sadly on my third course of accutane. I didn't suffer dry eye the first time but the second time at the end of my course I did. I used systane eye drops which are for severely dry eye drops and it worked really well and for me my dry eyes went away after I stopped accutane

Share this post


Link to post
Share on other sites

Hey there. I am sadly on my third course of accutane. I didn't suffer dry eye the first time but the second time at the end of my course I did. I used systane eye drops which are for severely dry eye drops and it worked really well and for me my dry eyes went away after I stopped accutane

Thank you so much for your response. I am sorry to hear you had to do it three times. How is it going? How long did you have in between courses???

Wishing you permanent remission of acne this time!

Share this post


Link to post
Share on other sites

Hey there. Well I am only on week three of my third course. I am 33 and went on my first course at the age of 28 when I live in Los Angeles.. I stayed cleared for about a year, but the oil all came back as I have severely oily skin. My skin is more very congested a ton of blackheads and white heads are my issue. Then out of nowhere I started to get really painful acne on my back out of nowhere which led me going back to the dermatologist. I now live in the bay area and my new derm thankfully put me on accutane right away. In la my derm was about to retire and everyone in the derm department would not prescribe accutane they were too scared, but she was a believer in it. I have heard many stories like this. So I was releived to get a derm who suffered acne herself and had no problem putting me on it. I went on it last year a six month course. The second time it worked quicker and I had no initial breakout, but about 4 months later all the oil came back and all the black head and white heads came back. According to my derm I have moderate acne and she said that is actually the hardest kind to get rid of as its very stubborn compared to severe acne. She said usually going on retina and topicals after accutane tend to work much better. I went on Retina both kinds the cream and gel. They never made me clear just really red. So she said if that doesn't work she will put me on tane again. She is in her 50's and has been on tane 3 or 4 times herself so she is very sympathetic of toward me suffering acne even at 33 and I have had since I was 12. So I ended my 2nd course in August 2011, and started my 3rd course this month. So I had about a 6 month break. She said some people especially with moderate acne have to go on accutane several times like herself for it to work. At this point I am not even looking for perfection, if I could just have less oil and less black heads and white heads long term would be great. It is such a tease, but like the second time on tane it worked so fast I was clear the entire time on tane and got compliments on how i had such wonderful skin... so its frustrating knowing that most likely it will all come back once I am off. I really like my derm though and trust her and she is always very helpful. I forgot to mention though my back acne never came after I took the second course it only came back on my face. So how is your course going? Are you on your second course?

Share this post


Link to post
Share on other sites

Hey there. Well I am only on week three of my third course. I am 33 and went on my first course at the age of 28 when I live in Los Angeles.. I stayed cleared for about a year, but the oil all came back as I have severely oily skin. My skin is more very congested a ton of blackheads and white heads are my issue. Then out of nowhere I started to get really painful acne on my back out of nowhere which led me going back to the dermatologist. I now live in the bay area and my new derm thankfully put me on accutane right away. In la my derm was about to retire and everyone in the derm department would not prescribe accutane they were too scared, but she was a believer in it. I have heard many stories like this. So I was releived to get a derm who suffered acne herself and had no problem putting me on it. I went on it last year a six month course. The second time it worked quicker and I had no initial breakout, but about 4 months later all the oil came back and all the black head and white heads came back. According to my derm I have moderate acne and she said that is actually the hardest kind to get rid of as its very stubborn compared to severe acne. She said usually going on retina and topicals after accutane tend to work much better. I went on Retina both kinds the cream and gel. They never made me clear just really red. So she said if that doesn't work she will put me on tane again. She is in her 50's and has been on tane 3 or 4 times herself so she is very sympathetic of toward me suffering acne even at 33 and I have had since I was 12. So I ended my 2nd course in August 2011, and started my 3rd course this month. So I had about a 6 month break. She said some people especially with moderate acne have to go on accutane several times like herself for it to work. At this point I am not even looking for perfection, if I could just have less oil and less black heads and white heads long term would be great. It is such a tease, but like the second time on tane it worked so fast I was clear the entire time on tane and got compliments on how i had such wonderful skin... so its frustrating knowing that most likely it will all come back once I am off. I really like my derm though and trust her and she is always very helpful. I forgot to mention though my back acne never came after I took the second course it only came back on my face. So how is your course going? Are you on your second course?

My course is going okay; it is definitely a lot harder than the first time. The first round was in 2009 and I was on 60mg/day at 120lbs, this time it's 80mg/day 120 lbs. I am 3 months into my course, and my derm says that he will keep me on it for the full 6 months. I cleared almost immediately, but I'm pretty dry in places I wasn't dry last time. This time I am really dry in my eyes, and I'm getting nose bleeds. My joints hurt a bit more, etc. I also cannot get rid of my sinus issue. I've never had sinus problems until this winter and I'm wondering if I just cannot fight it while on tane, or if I'm going to be permanently sniffling for the rest of my life. I'm very stuffy everywhere, it's just awful. My hubby isn't the most supportive because he didn't want me to take it again. I have promised myself that if it didn't work this time, that I was done.

So while part of me wants to ask the Derm to lighten my dosage, the other part of me is like..stick it out 3 more months. Then you are done.

My acne is very stubborn, but mostly hormonal and slightly cystic. I've suffered since the 6th grade. I remember being the only one with pimples...crazy.

Share this post


Link to post
Share on other sites

Your symptoms sound like the ones I had on my second course. I definitely had sinus issues an bloody noses. For me it all went away after I went off. I am on 40mg right now, and am actually hoping my derm keeps me on 40 mg, but after the first month both previous courses I was on 80 mg the entire course other than the first month. Hang in there!

Share this post


Link to post
Share on other sites

Your symptoms sound like the ones I had on my second course. I definitely had sinus issues an bloody noses. For me it all went away after I went off. I am on 40mg right now, and am actually hoping my derm keeps me on 40 mg, but after the first month both previous courses I was on 80 mg the entire course other than the first month. Hang in there!

That is so reassuring to know! Although I understand why I'm doing 80 mg, I might ask my Derm. if I can alternate days 80/40...that might help with these annoyances.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×